MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328550
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; despite being warned (after going over technique guide) the doctor over angled both drill and drill bit.Update (b)(6) 2016): device fracture.Delay, had to use another product to complete the procedure.Took out all of the implants and used another.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the stg warns against excessively bending the tap-drill square awl-probe past 35 degrees.It was reported that the surgeon bent the shaft beyond 35 degrees during this procedure to clear the chin and that the instrument was used an unknown amount of times.Conclusion: the plausible root cause of the reported event is therefore bending the shaft beyond the recommended angle per the stg.
 
Event or Problem Description
It was reported that; despite being warned (after going over technique guide) the doctor over angled both drill and drill bit.Update (18-may-2016): device fracture.Delay, had to use another product to complete the procedure.Took out all of the implants and used another.

Brand Name
ANCHOR C SCREWDRIVER - FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5691245
Report Number0009617544-2016-00212
Device Sequence Number10897514
Product Code LXH
UDI-Device Identifier07613327126273
UDI-Public(01)07613327126273
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328550
Device Lot Number144206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1